Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 4, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at May 6, 2007, 10:26 AM EDT for 7 counties in Michigan. It took effect at May 6, 2007, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 10:26 AM EDT (14:26 UTC)
- In effect from
- May 6, 2007, 11:00 AM EDT
- Expired
- May 6, 2007, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Baraga County, MI, Gogebic County, MI, Houghton County, MI, Keweenaw County, MI, Marquette County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 66 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 061426 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1026 AM EDT SUN MAY 6 2007 ...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS MUCH OF NORTHERN UPPER MICHIGAN... .EXPECT STRONG HIGH PRESSURE OVER WESTERN QUEBEC TO SLIDE SOUTH TO LAKE ONTARIO TODAY. A TIGHT PRESSURE DIFFERENCE BETWEEN THIS HIGH PRESSURE AREA AND A LOW PRESSURE TROUGH OVER THE PLAINS COMBINED WITH HEATING FROM THE SUN WILL RESULT IN VERY WINDY CONDITIONS ACROSS NORTHERN UPPER MICHIGAN INTO EARLY THIS EVENING. MIZ001>006-009-084-062230- /O.NEW.KMQT.WI.Y.0004.070506T1500Z-070507T0000Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER- GOGEBIC-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...LANSE...MARQUETTE...MUNISING...IRONWOOD...KENTON... SIDNAW 1026 AM EDT SUN MAY 6 2007 /926 AM CDT SUN MAY 6 2007/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. LOOK FOR SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS AROUND 45 MPH POSSIBLE. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE AND OVER THE HURON AND PORCUPINE MOUNTAINS. PLAN ON WINDS TO DIMINISH SOME THIS EVENING...THOUGH GUSTS UP TO 40 MPH WILL STILL BE POSSIBLE THROUGH MIDNIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
1 follow-up statement
000 WWUS73 KMQT 061956 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 356 PM EDT SUN MAY 6 2007 ...WINDY CONDITIONS EXPECTED INTO EARLY THIS EVENING ACROSS MUCH OF NORTHERN UPPER MICHIGAN... .EXPECT STRONG HIGH PRESSURE OVER WESTERN QUEBEC TO SLIDE SOUTH TO LAKE ONTARIO THIS EVENING. A TIGHT PRESSURE DIFFERENCE BETWEEN THIS HIGH PRESSURE AREA AND A LOW PRESSURE TROUGH OVER THE PLAINS COMBINED WITH A LITTLE MORE HEATING FROM THE SUN WILL RESULT IN WINDY CONDITIONS ACROSS NORTHERN UPPER MICHIGAN INTO EARLY THIS EVENING. MIZ001>006-009-084-070000- /O.CON.KMQT.WI.Y.0004.000000T0000Z-070507T0000Z/ KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER- GOGEBIC-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...LANSE...MARQUETTE...MUNISING...IRONWOOD...KENTON... SIDNAW 356 PM EDT SUN MAY 6 2007 /256 PM CDT SUN MAY 6 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. LOOK FOR SOUTHEAST TO SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE EARLY THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE AND OVER THE HURON AND PORCUPINE MOUNTAINS. PLAN ON WINDS TO DIMINISH SOME THIS EVENING...THOUGH GUSTS UP TO 35 MPH WILL STILL BE POSSIBLE THROUGH MIDNIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at May 6, 3:30 AM EDT, 6 hours 56 minutes earlier.
Area forecast discussion, May 6, 3:30 AM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 330 AM EDT SUN MAY 6 2007 ...EXTREME FIRE DANGER TODAY... .DISCUSSION... UPPER PATTERN REMAINS HIGHLY AMPLIFIED ACROSS THE U.S. WITH DEEP UPPER TROUGH OVER THE FOUR CORNERS REGION...SIGNIFICANT UPPER RIDGING EXTENDING NORTHWARD THROUGH THE GREAT LAKES AND AN UPPER TROF DIVING SOUTHWARD THROUGH THE NORTHEASTERN U.S. LARGE SFC HIGH CENTERED OVER WESTERN QUEBEC WILL BE MAIN INFLUENCE ON OUR WEATHER TODAY AS IT CONTINUES TO SINK SOUTHWARD. VERY VERY DRY AIR ASSOCIATED WITH THIS HIGH WILL CONTINUE TO ADVECT WESTWARD ON AN INCREASING SOUTHEASTERLY FLOW AS PRESSURE GRADIENT TIGHTENS. 00Z APX SOUNDING WAS ABOUT AS DRY AS YOU CAN GET WITH A PW OF .10 INCHES AND DEWPOINT DEPRESSIONS IN THE LOWER PART OF THE SOUNDING IN EXCESS OF 40 C. THE SOUNDING SHOULD BE QUITE REPRESENTATIVE OF THE AIRMASS THAT WILL BE OVER INTERIOR NORTHERN MI TODAY. ALL PARAMETERS ARE IN PLACE FOR EXTREME FIRE DANGER THIS AFTERNOON. MODELS STILL APPEAR TO BE UNDER DOING AMOUNT OF MIXING THAT WILL TAKE PLACE TODAY AND THUS SFC DEWPOINT WILL BOTTOM OUT CONSIDERABLY LOWER THAN GUIDANCE WITH DEWPOINTS POSSIBLY FALLING TO NEAR 0 F AT A FEW LOCATIONS FOR A TIME LATE THIS AFTERNOON. GUIDANCE ALSO APPEARS TO BE TOO LOW WITH DAYTIME TEMPS....ESPECIALLY AWAY FROM LAKE MI AND WILL CONTINUE TO GO SEVERAL DEGREES ABOVE AND EXPECT MOST LOCALES WITHOUT A MARINE INFLUENCE TO MAKE IT INTO THE LOWER 70S UNDER ABUNDANT SUNSHINE. WINDS WILL BE SOUTHEASTERLY IN THE 15 TO 25 RANGE WITH SOME GUSTS UP TO 30. SOME SUBTLE CHANGES WILL BEGIN TONIGHT AS NORTHERN STREAM S/WV WILL TRY TO PICK UP SOME OF THE ENERGY FROM THE CENTRAL U.S. TROF AND SHEAR IT NORTHEASTWARD. AS THIS OCCURS...SOME LOW LEVEL MOISTURE WILL BEGIN TO ADVECT BACK INTO UPPER MI AS WINDS BECOME MORE SOUTHERLY AND TAP INTO SOME OF THE DEEPER MOISTURE OVER THE MS VALLEY. MODELS MAY BE A BIT QUICK ON THIS MOISTURE RETURN AND WILL STAY ON THE CONSERVATIVE SIDE IN RAISING DEWPOINTS TONIGHT. AS ENERGY SHEARS ACROSS THE AREA ON MONDAY IN COMBINATION WITH WEAK SFC TROF REFLECTION...THAT WILL BE THE BEST TIME FOR ANY RAINFALL ACROSS UPPER MI. WHATEVER DOES FALL WILL REMAIN QUITE LIGHT AND SHOULD BE OUT OF THE AREA BY EARLY TUESDAY. OVERALL PATTERN BECOMES A BIT MORE ZONAL FOR MIDWEEK...AT LEAST ALONG THE U.S./CANADIAN BORDER. TEMPS WILL CONTINUE TO RUN 10 TO 15 DEGREES ABOVE NORMAL FOR MUCH OF THE WORK WEEK. WILL CONTINUE TO KEEP A CLOSE EYE ON FIRE WEATHER CONCERNS BUT DEWPOINTS SHOULD BE HIGHER THAN THEY HAVE BEEN RECENTLY AND WINDS ARE NOT EXPECTED TO BE OVERLY GUSTY. NEXT CHC OF RA STILL LOOKS LIKE IT MIGHT BE BY THE END OF THE WORK WEEK AS SW U.S. UPR LOW FINALLY GETS PULLED EASTWARD BY S/WV ENERGY IN THE NORTHERN STREAM MOVING ALONG THE U.S./CANADIAN BORDER. OVERALL CONFIDENCE IS STILL QUITE LOW AND WILL NOT TINKER WITH EXTENDED FCST AT THIS TIME. && .MQT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON INTO THIS EVENING MIZ001>008-009>015-084-085. && MZ
Hazardous weather outlook, May 6, 5:24 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 524 AM EDT SUN MAY 6 2007 MIZ001>007-009>014-084-085-071200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 524 AM EDT SUN MAY 6 2007 /424 AM CDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS AN EXTREME RISK OF WILDFIRES THIS AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING IN EFFECT FOR ALL OF UPPER MICHIGAN. THE RISK OF WILDFIRES WILL REMAIN ELEVATED ON SUNDAY NIGHT OVER ALL OF WEST AND CENTRAL MICHIGAN AND OVER CENTRAL UPPER MICHIGAN ON MONDAY. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL UPPER MICHIGAN ON MONDAY. EXPECT A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AND THURSDAY NIGHT. WITH NO WIDESPREAD RAIN EXPECTED THIS WEEK...THE RISK OF WILDFIRES WILL REMAIN ELEVATED THROUGH FRIDAY. POSTPONE ANY OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-071200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 524 AM EDT SUN MAY 6 2007 /424 AM CDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR AFTER MIDNIGHT TONIGHT AND ACROSS ALL OF LAKE SUPERIOR DURING THE DAY ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF LAKE SUPERIOR ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-071200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 524 AM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.